concerns multiple

I spent the weekend hanging out with my whole lab, up at my supervisor’s cottage.  It was lovely, and fun, and not at all awkward, surprisingly.  I got to try a pottery wheel for the first time ever, and made a pretty pot (and then destroyed it, as the kiln isn’t actually installed yet).  I ate more than I should have, and hiked more than I’d bargained for (we got lost-ish), and accidentally swam in a creek.  Well, I waded into a creek to see how deep it got, to see if we could cross there (to solve the lost-ish problem we were having).  It turned out the creek got mighty deep, rather suddenly, and I ended up swimming to the other side holding my backpack aloft in my hand.  It also turned out that the creek was ‘don’t bother taking your shoes off’ deep about another 300 m upstream, so everyone else crossed there. 

My letrozole was in my backpack.   Which was stupid because I certainly didn’t need it for the hike.  I didn’t want to leave it in the cabin with heaps of kids underfoot though.  It didn’t get wet, per se, but the remaining 4 pills had bloated up a bit, obviously ‘moist’.  I took them Saturday and Sunday like I was meant to, and I struggled with some pretty severe nausea last night, after an afternoon of sore abdomen and bloaty stomach issues.  My stomach is still pretty touchy today.  I also drank a large mug of spearmint tea last night before bed to see if it would settle my stomach (and because I’m still on the spearmint tea wagon until I talk to my doc about anti-androgen supplements of a stronger kind).  I got up to pee this morning around 6ish, and then went back to sleep til my usual 7 am alarm, and only then did I take my temperature.  It was high (97.2 where my usual is 96.5-96.8).

Concerns that are buzzing around my brain include:

1) Did I ruin the effectiveness of my letrozole by dampening the pills, thus screwing up this cycle?

2) Did I ruin the time-release (if there is one) of my letrozole, thus causing the gastrointestinal upset and possibly the cramps (and possibly concern #1)?

3) Did the mess-up with the pills cause me to ovulate, explaining the high temp and the abdominal pain yesterday?

4) Did I accidentally swallow some of the creek water (downstream from a herd of cows), and are all of the gastro and cramp symptoms actually early onset signs of E. coli or Giardia? (it’s too early for Giardia, the internets tell me).

I do not usually get out of bed to go to the bathroom before my alarm/temp-taking.  The times I have, I think my temperature WAS disturbed.  I’ll know if it’s actually up or not tomorrow.  Still hoping to have NOT ovulated, which feels strange.

Best case scenario: The letrozole is working fine, and the nausea and cramps are side-effects from taking it (possibly exacerbated by the pills dissolving quickly).  I haven’t ovulated, and I don’t have a gastrointestinal parasite from my impromptu dip.

Worst case scenario: I’ve thrown an egg already (decent if sparse timing, but only cd 9), the letrozole will screw up my next cycle because I’ve now seriously confused my already addled ovaries, I have both E. coli and Giardia, so instead of conceiving, will spend the next two weeks to a month sick as a dog.

I’ll know more tomorrow!  What fun this waiting game is.  I have a picture of me in the creek, and will post it once I wrestle it from Pea.  It was his camera.  He stopped taking pictures once the water was over my head because “I got worried you’d need rescuing”.  I’m a good swimmer, but it’s sweet to know he was preparing to swoop to my rescue.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s